Vol. 4, No. 7, 2010

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18, 1 issue

Volume 17, 12 issues

Volume 16, 10 issues

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
Other MSP Journals
On exponentials of exponential generating series

Roland Bacher

Vol. 4 (2010), No. 7, 919–942

After identification of the algebra of exponential generating series with the shuffle algebra of ordinary formal power series, the exponential map

exp! : XK[[X]]1 + XK[[X]]

for the associated Lie group with multiplication given by the shuffle product is well-defined over an arbitrary field K by a result going back to Hurwitz. The main result of this paper states that exp! and its reciprocal map log! induce a group isomorphism between the subgroup of rational, respectively algebraic series of the additive group XK[[X]] and the subgroup of rational, respectively algebraic series in the group 1 + XK[[X]] endowed with the shuffle product, if the field K is a subfield of the algebraically closed field F¯p of characteristic p.

Bell numbers, exponential function, shuffle product, formal power series, divided powers, rational series, algebraic series, homogeneous form, automaton sequence
Mathematical Subject Classification 2000
Primary: 11B85
Secondary: 11B73, 11E08, 11E76, 22E65
Received: 24 August 2009
Revised: 13 July 2010
Accepted: 17 October 2010
Published: 29 January 2011
Roland Bacher
Université Grenoble I
Institut Fourier
100, rue des Maths
Boîte Postale 74
38402 St. Martin d’Hères